Thunderstorm Wind, Cimarron
- When
- September 21, 8:15 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -102.500
A thunderstorm became severe over the western Oklahoma panhandle during the evening hours producing a brief high wind gust at the Boise City Oklahoma MesoNet. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A thunderstorm became severe over the western Oklahoma panhandle during the evening hours producing a brief high wind gust at the Boise City Oklahoma MesoNet. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 21, 2:48 PM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT TUE SEP 21 2004 .DISCUSSION... CURRENT SATELLITE AND RADAR IMAGERY SHOW THE LINE OF SHOWERS MOVING THROUGH THE EASTERN PANHANDLES WITH THUNDERSTORMS PUSHING INTO THE AREA FROM NEW MEXICO. WV IMAGE SHOWS ABUNDANT MOISTURE STREAMING UP FROM MEXICO WITH AN ADDED PLUME ADVECTING IN FROM THE GULF. MORNING SOUNDING INDICATED AN UNSTABLE AIRMASS WITH MODEL SOLUTIONS SHOWING THE MOST UNSTABLE AIR IN THE NORTH AND EASTERN PORTIONS OF OUR CWA. AS A RESULT...HAVE UPPED POPS INTO THE LIKELY CATEGORY FOR OUR NORTHEASTERN ZONES THROUGH TOMORROW NIGHT. THAT WAS THE EASY PART... RECENT HPC GUIDANCE PUTS OUR EXTREME NORTHERN ZONES IN AN EXCESSIVE RAINFALL OUTLOOK WITH PRECIP VALUES TO EXCEED FLASH FLOOD THRESHOLDS FOR THE NEXT 24 HOURS. WE HAVE BEEN TRACKING THE COLD FRONT FOR A FEW DAYS NOW AND THE MODELS ARE FINALLY STARTING TO LOOK SIMILAR. THE ETA AND GFS BRING IN THE FRONT WITHIN A FEW HOURS OF EACH OTHER NOW BUT THE GFS DOES NOT PUSH THE FRONT TOO FAR SOUTH...WHEREAS THE ETA PLACES THE BOUNDARY INTO LUBBOCKS CWA BY 6Z THURS. THE OVERRIDING POINT BEING THAT NO MATTER WHICH SOLUTION WORKS OUT THE FORCING MECHANISM THAT WEVE LACKED THE PAST FEW DAYS WILL BE PRESENT IN AT LEAST OUR NORTHERN ZONES TONIGHT AND TOMORROW. FORECAST SOUNDINGS SHOW PRECIP WATER VALUES IN EXCESS OF 1.25 INCHES FOR THE NEXT 24 HOURS WITH SOME AREAS GREATER THAN 1.5 INCHES. THIS DOES NOT SEEM TO FAR FETCHED AS OUR 12Z SOUNDING HAD NEARLY AN INCH OF PRECIP H20. THERE IS A NICE LOW LEVEL JET POSITION WITH THE PANHADELS LOCATED IN THE REAR ENTRY ZONE AND A STRONG UPPER LEVEL TROUGH AXIS SITTING OVER THE 4 CORNERS REGION. MODEL PROGS SHOW A STRONG THETA-E RIDGE OVER WEST TEXAS WITH INCREASING CAPE AND DECREASING LIS OVER THE NEXT 18 HOURS. 250MB JET OVER THE AREA IS WEAK BUT DOES INDICATE A DIFFLUENT ZONE FOR US...WITH LOW LEVEL WINDS CONVERGING AT THE SURFACE. THE SYNOPTIC AND DYNAMIC PATTERNS IN PLACE INDICATE AN ACTIVE NIGHT AND DAY FOR THE PANHADELS...WHICH IS WHY HPCS INDICATIONS MIGHT BE RIGHT ON TARGET. FLASH FLOODING COULD BE AN ISSUE LATE TONIGHT AND TOMORROW. THE ONLY CAVEAT IS THE LIMITED SURFACE HEATING TODAY...AMARILLOS HIGH BEING ONLY 77 DEGREES WITH LOWER TEMPS OVER THE CLOUDY AREAS...AND PROBABLY LACK OF HEATING TOMORROW AS CLOUDS ARE GOING TO BLANKET THE REGION MOST OF THE DAY. HOWEVER...WITH THE FRONT COMING THROUGH...THERE SEEMS TO BE LITTLE REASON NOT TO EXPECT THUNDERSTORMS AND AT LEAST HEAVY RAIN IN SOME AREAS. AS FOR THE EXTENDED...MODELS FINALLY AGREE ON THE GENERAL HANDLING OF THE THE UPPER LEVEL LOW IN THE SHORT TERM. GFS MAKES A TIGHTLY WOUND LOW THAT WILL QUICKLY SHOOT TO THE NORTHEAST STARTING WEDNESDAY NIGHT. THEN SHORTLY THERE AFTER A RIDGE WILL BUILD OVER THE SOUTHWEST PUTTING THE PANHADELS BACK INTO WESTERLY FLOW BY THURSDAY AFTERNOON. THE ETA HAS A SIMILAR SOLUTION IN THE SHORT TERM AND ALSO AGREES WITH THE RIDGE BUILDING THIS WEEKEND. AFTER THAT...I AGREE WITH THE PREVIOUS SHIFT THAT THE MODELS THEN BECOME CONVOLUTED AND THUS THEIR IS LOW CONFIDENCE IN THEIR OUTPUT. SO THE FORECAST WAS LEFT DRY IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 57 77 54 75 / 50 40 40 30 BEAVER 59 75 52 75 / 50 50 40 30 BOISE CITY 51 66 47 72 / 70 70 60 30 BORGER 59 76 54 75 / 40 40 40 30 BOYS RANCH 57 73 52 74 / 60 50 50 30 CANYON 57 78 54 75 / 50 40 40 30 CLARENDON 61 80 57 76 / 30 30 30 30 DALHART 55 70 50 73 / 60 50 50 30 GUYMON 56 71 51 73 / 60 60 50 30 HEREFORD 57 77 53 75 / 50 50 40 30 LIPSCOMB 61 80 55 76 / 30 40 40 30 PAMPA 59 79 55 76 / 40 40 40 30 SHAMROCK 63 81 59 77 / 20 30 30 30 WELLINGTON 65 84 59 78 / 20 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE SEP 21 2004 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE SEP 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED STRONG THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY. THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES ON WEDNESDAY. SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAINS...HAIL...AND GUSTY WINDS. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY ON WEDNESDAY. COCKRELL
The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423977.